Two Characterizations of the Uniform Rule for Division Problems with Single-Peaked Preferences
Oscar Volij (),
Gert-Jan Otten and
Hans Peters
Staff General Research Papers Archive from Iowa State University, Department of Economics
Abstract:
The uniform rule is considered to be the most important rule for the problem of allocating an amount of a perfectly divisible good between agents who have single-peaked preferences. The uniform rule was studied extensively in the literature and several characterizations were provided. The aim of this paper is to provide two different formulations and corresponding axiomatizations of the uniform rule. These formulations resemble the Nash and the lexicographic egalitarian bargaining solutions; the corresponding axiomatizations are based on axioms of independence of irrelevant alternatives and restricted monotonicity.
Date: 1996-01-01
References: Add references at CitEc
Citations: View citations in EconPapers (8)
Published in Economic Theory 1996, vol. 7, pp. 291-306
There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.
Related works:
Journal Article: Two characterizations of the uniform rule for division problems with single-peaked preferences (*) (1996)
Working Paper: Two Characterizations of the Uniform Rule for Division Problems with Single-Peaked Preferences (1994) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:isu:genres:5108
Access Statistics for this paper
More papers in Staff General Research Papers Archive from Iowa State University, Department of Economics Iowa State University, Dept. of Economics, 260 Heady Hall, Ames, IA 50011-1070. Contact information at EDIRC.
Bibliographic data for series maintained by Curtis Balmer ().